Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 5, 2012, 10:42 PM CDT for Graves County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2012, 10:42 PM CDT (03:42 UTC)
- Expired
- May 5, 2012, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Graves County, KY
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 10:46 PM CDT | HAIL 1 | Fancy Farm, KY | |
| May 5, 10:53 PM CDT | HAIL 1 | Mayfield, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS53 KPAH 060342
SVRPAH
KYC083-060415-
/O.NEW.KPAH.SV.W.0161.120506T0342Z-120506T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1042 PM CDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
* UNTIL 1115 PM CDT.
* AT 1038 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
MAYFIELD....MOVING SOUTHEAST AT 15 MPH. A SECOND CLUSTER OF
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED
NEAR WINGO...MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAYFIELD...SEDALIA...WINGO AND WATER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3662 8882 3672 8881 3674 8883 3678 8881
3678 8870 3676 8857 3651 8861 3651 8881
TIME...MOT...LOC 0341Z 311DEG 11KT 3675 8871
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
826
WWUS53 KPAH 060404
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 PM CDT SAT MAY 5 2012
KYC083-060415-
/O.CON.KPAH.SV.W.0161.000000T0000Z-120506T0415Z/
GRAVES KY-
1104 PM CDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRAVES COUNTY IN WESTERN KENTUCKY UNTIL 1115 PM CDT...
AT 1058 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAYFIELD...
MOVING SOUTHEAST AT 15 MPH. A SECOND STORM CAPABLE OF PRODUCING
QUARTER SIZE HAIL WAS LOCATED JUST NORTH OF PILOT OAK...MOVING EAST
AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3662 8882 3672 8881 3674 8883 3678 8881
3678 8870 3676 8857 3651 8861 3651 8881
TIME...MOT...LOC 0403Z 312DEG 12KT 3673 8870
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:33 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, May 5, 2:33 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 233 PM CDT SAT MAY 5 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 233 PM CDT SAT MAY 5 2012 WORKED OVER AIRMASS DOES NOT APPEAR CONDUCIVE/RESPONSIVE TO ADDITIONAL DEVELOPMENT ATTM...AND BELIEVE THAT WILL HOLD FOR REMAINING PM HOURS. PATCHY FOG COULD DEVELOP LATER TONIGHT ESP FOR THOSE LOCALES (MAINLY WKY) THAT DID RECEIVE THE HEAVIER RAINS. OTHERWISE MODELS SHOW HIGH PRESSURE RIDGING IN UPPER ATMOSPHERE THROUGH SUNDAY AND THEREFORE THINK ANY PCPN CHANCES AT ALL REMAINDER OF WEEKEND WILL BE SPARSE/ISOLATED. DEVELOPING LOW PRESSURE SYSTEM WILL EVOLVE/MOVE INTO FA MONDAY AND POPS SHOULD SPIKE SHARPLY WITH ITS PASSAGE MONDAY NIGHT. BEST CHANCE STORMS LOOKS TO BE ALONG/AHEAD OF IT MONDAY AFTERNOON/EVENING. SWODY3 OUTLOOKS MUCH OF AREA IN SLGT RISK THEN. LIKE THE GOING POP ON THIS EVENT AND EXPECT LITTLE CHANGE OTHER THAN MINOR MASSAGE. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 233 PM CDT SAT MAY 5 2012 ASIDE FROM A LINGERING POSSIBILITY OF SHOWERS AND TSTMS IN THE PENNYRILE REGION ON TUE...CYCLONIC MID LEVEL FLOW WILL BE CONDUCIVE TO A DRIER...COOLER PATTERN AT THE SFC FOR THE PAH FCST AREA. HIGH PRESSURE WILL BUILD INTO THE REGION TOWARD THE WEEKEND. MED RANGE MODELS ARE IN DECENT AGREEMENT WITH THE PATTERN HOLDING THROUGH FRI. FOR THE FIRST PART OF THE WEEKEND...SOME MODELS SUCH AS THE 12Z GFS AND THE GFS ENSEMBLE MEAN...SUGGEST THAT THE EFFECTS OF A BROAD MID/UPPER LOW OVER THE SOUTH CENTRAL STATES MAY REACH AS FAR NORTH AS OUR REGION. THE CR INIT BLEND YIELDED SOME LIMITED POPS FOR DAY 7/SAT...WHICH WAS LEFT IN FOR NOW. EXPECT COOLER WEATHER INITIALLY...WITH A SUBTLE REBOUND IN TEMPS TOWARD THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 233 PM CDT SAT MAY 5 2012 THE LOWER TROP EAST OF THE MS RIVER HAS BEEN STABILIZED FROM ALL THE SHOWERS AND TSTMS EARLIER TODAY. WE EXPECT NO MORE THAN SCT COVERAGE OF CUMULUS CLOUDS THERE DURING THE DAYLIGHT HOURS. EVEN WEST OF THE MS RIVER...ANY BRIEF CIGS THAT MIGHT OCCUR WILL BE VFR. WINDS WILL BE RATHER LIGHT AND GENERALLY SRLY THROUGH THE TAF PERIOD FOR MUCH OF THE AREA. IN THE NERN QUADRANT OF THE REGION HOWEVER...THERE SHOULD BE AN ERLY COMPONENT AFTER DARK BEHIND AN OUTFLOW BOUNDARY/QUASI-STATIONARY SFC BOUNDARY. POP IS VERY LOW ATTM AND NO PCPN IS FORECAST IN THE CURRENT TAF PACKAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 5, 8:44 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 844 AM CDT SAT MAY 5 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 844 AM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CONTINUING SMALL CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT WITH ANY STORM WILL BE HEAVY RAIN AND LIGHTNING. AN ISOLATED STRONGER STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY BEFORE INCREASING SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A COLD FRONT PUSHES SOUTHEAST ACROSS OUR REGION. AT THIS TIME...THE STORM PREDICTION CENTER HAS AT LEAST A PORTION OF THE REGION OUTLOOKED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE PERIOD FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. A MODERATELY UNSTABLE ATMOSPHERE IS FORECAST...BUT A LIMITING FACTOR TO ORGANIZED SEVERE WEATHER IS RELATIVELY WEAK WIND PROFILES. IF SEVERE STORMS DO MATERIALIZE...THE MAIN CONCERN WILL BE LARGE HAIL AND LOCALIZED STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY EVENING.
In the hours before
Special weather statement, May 5, 9:20 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 920 PM CDT SAT MAY 5 2012 ILZ092-KYZ003-004-MOZ112-060330- ALEXANDER-CARLISLE-BALLARD-MISSISSIPPI- INCLUDING THE CITIES OF...CAIRO...BARDWELL...WICKLIFFE... CHARLESTON 920 PM CDT SAT MAY 5 2012 ...STRONG STORMS NEAR WICKLIFFE... A SMALL CLUSTER OF THUNDERSTORMS NEAR WICKLIFFE WILL REMAIN FAIRLY STATIONARY THROUGH 10 PM. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL AND POSSIBLY SMALL HAIL. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITIES.
Special weather statement, May 5, 10:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1026 PM CDT SAT MAY 5 2012 KYZ001>006-060430- BALLARD KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MCCRACKEN KY- 1026 PM CDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKMAN...GRAVES... EASTERN CARLISLE...SOUTHEASTERN BALLARD...EXTREME SOUTHEASTERN FULTON AND SOUTHERN MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL 1130 PM CDT... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOVELACEVILLE TO 7 MILES NORTHWEST OF MAYFIELD TO FULTON...AND MOVING EAST AT 10 MPH. THE STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AROUND QUARTER SIZE IN WESTERN GRAVES COUNTY LATE THIS EVENING AS WELL. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAYFIELD...LONE OAK...SEDALIA...LYNNVILLE...LOWES AND WINGO.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 36 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 31 min |
| May 6, 12:50 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Marshall | 25 min |
| May 6, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.